Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Pregnant after the pill?

I had been on the pill for 3 years and this month was the 1st month not using any birth control. My last period started Aug. 5th, and right now I'm about a week late.
I went to my doctors yesterday and a urine preg test was neg. When I wasn't on birth control I was never late. can coming off birth control cause a delay in a period, or could I be pregnant?
Whats more likly?

ps: I know I need to get a blood test, but my doctor wants to wait it out a little more first. I just need some opinions while I wait.

Thanks for all the help....

Answer Question
 
Anonymous

Asked by Anonymous at 4:02 PM on Sep. 9, 2009 in Trying to Conceive

Answers (4)
  • I think it could be either one. You very well could have had a dely in your cycle simply because you are getting off your bc that's been regulatin g it for 3 years. I would wait for a couple of months and let your cycle even out before TTC. That way you have more of a clue than just wondering if this is how you are naturally going to be or if it's just getting off the BC.
    Anonymous

    Answer by Anonymous at 4:27 PM on Sep. 9, 2009

  • getting off the pill can throw your body for a bit of a loop. It takes time for the body to adjust to both getting on and off the pill. Its happened to me. Right now Im looking for a not so risky alternative to the pill. Hate having to stop what Im doing to take it.
    reg1106

    Answer by reg1106 at 4:29 PM on Sep. 9, 2009

  • i was on the pill for 9 yr and came of this 2 year ago and it took me about 6 month to get my periods back to normal lol and i am now 4 month pregnant so it takes time for your cycle to return and also could take upto 6mnth to concieve but everybody is different but am suprised yr gp never told you all this xx good luck xx
    happymam2b

    Answer by happymam2b at 8:50 AM on Sep. 10, 2009

  • It's probably the effect of the birth control because i was on bc and my period were exactly 28 day periods but when i stopped taking them my periods started being like 30 days apart...so u never know but u could take another preg. test to see if anything has changed.
    vtyler6203

    Answer by vtyler6203 at 1:17 PM on Sep. 10, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN